MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+ 19.5 D)
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event occurred in china.Damaged haptic after implantation.The cause was that an insufficient amount of viscoelastic was injected during surgery, which resulted in the haptic being clamped before the lens implantation.The surgeon then forcibly pushed the lens forward, causing the injector tip to fracture.After discovering the broken haptic, the surgeon removed the lens and implanted a new one.Currently, the patient has not experienced any adverse conditions postoperatively.Product replaced with another lens immediately during surgery; patient health not impacted; iol was explanted on (b)(6) 2025.Problem code: a0414 - material split, cut or torn.
 
Additional Manufacturer Narrative
This initial emdr is being submitted to the fda for a reportable event that occurred outside the usa.Haptic damage is indicated as a potential malfunction related to the iol, as stated under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Additional Manufacturer Narrative
This follow-up report #1 emdr is being submitted to fda for a reportable event that occurred outside the usa.The report includes corrected and additional information not available/included in the initial report.Corrected information: b2 - corrected to no congenital anomaly/birth defect.This outcome did not occur and was selected in error.H3 - corrected to yes.H6 - updated codes for manufacturer's investigation: type; findings; and conclusion.Additional information: g6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for correction and additional information.The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Appearance check result was consistent to reported information, but the customer cannot confirm which haptic damaged.No abnormalities were found in production and inspection records of the product (serial no.: (b)(6); model: "250").We also confirmed there were no abnormalities on the "loop pull strength test" of the material lot.("tode-g115-004").We also found "damaged optic and rod deformed".The dye test result showed the injector tip was properly coated.The lens release test result showed that the re-installed new iol could be released out of the returned cartridge/tip without any problems.The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
ana paula lebkuchen geraldo
110 progress
suite 175
irvine, CA 92618
MDR Report Key24126035
Report Number3006723646-2026-00003
Device Sequence Number9689693
Product Code HQL
UDI-Device Identifier04547480480770
UDI-Public04547480480770
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number250 (+ 19.5 D)
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Congenital Anomaly;
Patient SexUnknown